Alert archive / Oklahoma / Flash Flood Warnings in 1992
Flash Flood Warning 40, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Dec 15, 1992, 7:00 AM CST for Muskogee County, Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 1992, 7:00 AM CST (13:00 UTC)
- Expired
- Dec 15, 1992, 12:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Muskogee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 151301 FFWTUL OKC101-151800- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 700 AM CST TUE DEC 15 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL NOON CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...MUSKOGEE COUNTY RAIN CONTINUES TO FALL ACROSS MUSKOGEE COUNTY AT 7 AM WITH AN AREA OF MODERATE TO HEAVY RAIN APPROACHING SOUTHERN MUSKOGEE COUNTY FROM THE SOUTH. THE MUSKOGEE COUNTY SHERIFFS OFFICE REPORTS THAT DIRTY CREEK IS OUT OF ITS BANKS OVER HIGHWAY 64 WEST OF WEBBERS FALLS. RAINFALL SHOULD CONTINUE OVER MUSKOGEE COUNTY FOR THE NEXT SEVERAL HOURS WHICH WILL AGGRAVATE THE ONGOING FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 4:09 AM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Dec 15, 4:09 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CST TUE DEC 15 1992
WIDESPREAD PRECIP CONTS ACRS MUCH OF FA THIS MRNG. WITH STREAMS
AND CREEKS RMNG NR BANKFUL...WL CONT FFA INTO TDA...BUT WL
REDEFINE A LTL. BACK EDGE OF PRECIP HAS SPREAD A LTL TO THE WEST
THRU THE NGT...BUT NOW APRS TO BE PULLING BACK TO THE EAST. LGT
RN NOW FALLING IN THE TUL AREA WITH TEMPS HOVERING NR FREEZING...
SO WL INCLD A MENTION OF MIXED PRECIP ALONG BACK EDGE IN COLDER
AIR THIS MRNG. WITH UPR SYSTM LIFTING OUT TO THE NE...WL SEE
PRECIP DMNSH LATER TDA. NXT FNT WL THEN MOV DOWN ACRS THE AREA
DURING THE DAY WED.
PRELIM NUMBERS: TUL 44/35/45 4-1 BVO 42/32/40 2-1
MLC 45/34/49 8-- IDB 48/35/52 8--
...04...
.OK...FFA THIS MRNG ZNS 28..31..32..33..34..40In the hours before
Special weather statement, Dec 15, 1:24 AM CST, 5 hours 36 minutes before
OKZ026-027-029-030-150800- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE TULSA OK 1250 AM CST TUE DEC 15 1992 ...WINTRY PRECIPITATION POSSIBLE IN PARTS OF EASTERN OKLAHOMA THIS EARLY MORNING... RAIN WAS SPREADING BACK TOWARD NORTHEAST OKLAHOMA THIS MORNING AHEAD OF AN UPPER-LEVEL DISTURBANCE MOVING NORTH OUT OF MEXICO. AT THE SAME TIME COLDER AIR WAS MOVING INTO NORTHEAST OKLAHOMA FROM THE WEST. THIS RAISES THE POSSIBILITY THAT FREEZING RAIN MAY DEVELOP IN PARTS OF THE AREA THIS MORNING. NO ADVISORIES ARE BEING ISSUED AT THIS TIME BECAUSE DRIER AIR IS ALSO MOVING INTO NORTHEAST OKLAHOMA WITH THE COLD AIR AND THIS MAY KEEP ANY SIGNIFICANT PRECIPITATION FROM REACHING THE BELOW FREEZING AIR. IF THE RAIN DOES DEVELOP IN THE COLDER AIR THEN ADVISORIES WILL BE NEEDED. RADAR SUMMARIES AND LOCAL CONDITIONS BROADCAST HOURLY ON NOAA WEATHER RADIO...ON 162.55 MHZ IN THE TULSA AREA...WILL DETAIL THE LATEST INFORMATION. PERSONS PLANNING TRAVEL IN NORTHEAST OKLAHOMA SHOULD LISTEN FOR FURTHER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 7:02 PM CST | Flash Flood Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg | 5 hr |
| Dec 14, 8:52 PM CST | Flash Flood Warning | TSA | Rogers, Wagoner | 5 hr |
| Dec 14, 8:52 PM CST | Flash Flood Warning | TSA | Cherokee, Delaware | 5 hr |
| Dec 14, 8:52 PM CST | Flash Flood Warning | TSA | Rogers | 73 min |
| Dec 15, 12:00 AM CST | Flash Flood Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee | 7 hr |
| Dec 15, 12:00 AM CST | Flash Flood Warning | TSA | Latimer, Pittsburg | 7 hr |
| Dec 15, 12:00 AM CST | Flash Flood Warning | TSA | Adair, Delaware | 7 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.